Doctor insights on:
It depends: It depends on the type of penicillin allergy. If it's just a rash you can safely take cephalosporins like keflin.. If hives, throat swelling or anaphylaxis you cannot take cephalosporins. In this situation you usually need to take an antibiotic that is unrelated to penicillins (not a betalactam drug). ...Read more
When someone has an allergy to ceefazolin (ancef) , would cephalothin (keflin) be a safe alternative?
No: They are both cephalosporins.Get a more detailed answer ›
Cephalothin allergy: Cefalotin (cephalothin) is a cephalosporin antibiotic. Allergic reactions occur when your body produces antibodies to substance that are harmless to most. Reactions may be mild to severe. For potential adverse reactions see: https://www.drugs.com/sfx/cephalothin-side-effects.html ...Read more
If an elderly pt is on Lasix, N/saline, O2, metronidozole & cephalothin for an unknown aetiology (possibly sepsis) & becomes terminal could the continuation of these meds without addition of analgesia or antipsychotics alleviate the pain or delirium?
Comfort measures: Damien, I'm sorry that someone you love is passing away. It's their decision how aggressively things might be managed. Nowadays, the law allows physicians to be far more humane than in the past. I'm not sure I understand, but the meds you have listed are for treatment rather than comfort, and the latter should not be withheld when appropriate. ...Read moreSee 1 more doctor answer
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers